Alert archive / Illinois / Wind Chill Advisories in 2014
Wind Chill Advisory 9, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Feb 26, 2014, 2:55 PM CST for 8 counties in Illinois. It took effect at Feb 27, 2014, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2014, 2:55 PM CST (20:55 UTC)
- In effect from
- Feb 27, 2014, 12:00 AM CST
- Expired
- Feb 27, 2014, 9:05 AM CST
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116 WWUS43 KILX 262055 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CST WED FEB 26 2014 ILZ027>031-036>038-270500- /O.NEW.KILX.WC.Y.0009.140227T0600Z-140227T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 255 PM CST WED FEB 26 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST THURSDAY. * TIMING...MIDNIGHT TONIGHT TO 11 AM CST THURSDAY. * WIND CHILL READINGS...15 BELOW TO 20 BELOW ZERO...POTENTIALLY BRIEFLY COLDER. * TEMPERATURES...AROUND ZERO. * WINDS...NORTHWEST 15 TO 25 MPH. * IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 20 TO 30 MINUTES IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ BAK
3 follow-up statements
296 WWUS43 KILX 270320 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 920 PM CST WED FEB 26 2014 ILZ027>031-036>038-271100- /O.CON.KILX.WC.Y.0009.140227T0600Z-140227T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 920 PM CST WED FEB 26 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THURSDAY. * TIMING...MIDNIGHT TONIGHT TO 11 AM CST THURSDAY. * WIND CHILL READINGS...15 BELOW TO 20 BELOW ZERO...POTENTIALLY BRIEFLY COLDER. * TEMPERATURES...AROUND ZERO. * WINDS...NORTHWEST 15 TO 25 MPH. * IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 20 TO 30 MINUTES IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ SMITH
240 WWUS43 KILX 270939 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 339 AM CST THU FEB 27 2014 ...WIND CHILL ADVISORY THROUGH 11 AM CST THIS MORNING... .ARCTIC HIGH PRESSURE OVER THE DAKOTAS WILL BRING VERY COLD AIR INTO CENTRAL ILLINOIS THIS MORNING. TEMPERATURES WILL FALL TO AROUND ZERO BY MID MORNING...AND COMBINE WITH NORTHWEST WINDS OF 15 TO 25 MPH AND GUSTS AROUND 30 MPH TO PRODUCE WIND CHILL VALUES AS COLD AS 15 TO 20 DEGREES BELOW ZERO DURING THIS MORNING. ILZ027>031-036>038-271700- /O.CON.KILX.WC.Y.0009.000000T0000Z-140227T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 339 AM CST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. * TIMING...THROUGH 11 AM CST THIS MORNING. * WIND CHILL READINGS...15 BELOW TO 20 BELOW ZERO. * TEMPERATURES...AROUND ZERO. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS AROUND 30 MPH. * IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 20 TO 30 MINUTES IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. KEEP PETS INDOORS PROTECTED FROM THE WIND AND BITTER COLD TEMPERATURES. && $$ 07
801 WWUS43 KILX 271505 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 905 AM CST THU FEB 27 2014 ...WIND CHILL ADVISORY IS CANCELED... ILZ027>031-036>038-271615- /O.CAN.KILX.WC.Y.0009.000000T0000Z-140227T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 905 AM CST THU FEB 27 2014 ...WIND CHILL ADVISORY IS CANCELED... WIND CHILL VALUES HAVE RISEN INTO THE 5 BELOW TO 15 BELOW ZERO RANGE ACROSS NORTH-CENTRAL ILLINOIS THIS MORNING...THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELED. $$ BARNES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 26, 2:51 PM CST, 4 minutes earlier.
Area forecast discussion, Feb 26, 2:51 PM CST, 4 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 251 PM CST Wed Feb 26 2014 .DISCUSSION... ISSUED 251 PM CST Wed Feb 26 2014 SHORT TERM...Tonight through Saturday: Will issue another Wind Chill Advisory for late tonight into Thursday morning for far northern section of the forecast area. While it will be marginal criteria wise, bitterly cold winds in the wake of a cold front later tonight still support issuance. While the front will usher in a reinforcing shot of cold air, it will come through dry. Actual temperatures for Thursday night will actually be colder than tonight, but lighter winds associated with building high pressure will result in milder wind chill values. By Friday, return flow on the back side of the surface high and rising upper heights will result in moderating temperatures through the end of the short term period, albeit still well below normal. A couple weak waves in the increasingly zonal upper flow Friday night into Saturday should result in some light snow across the area (mainly Friday night). However, the snowfall with these waves is not expected to be significant, generally less than an inch, as the waves will be weakening and lacking much in the way of moisture. LONG TERM...Saturday night through Wednesday: A more significant/prolonged precipitation event continues to develop for Saturday night into early Monday. There is still a fair amount of model disagreement with respect to precipitation types/amounts with this event, but the overall trend is to be a bit colder and less icy/more snowy locally. It is kind of hard to call something that potentially lasts this long a "system", as there will be forcing provided by more than one feature. Initially, Saturday night into early Sunday, the bulk of forcing will be courtesy of a potent 140+ kt jet streak that will be nearly stationary overhead in a confluent upper level flow. Much of the forecast area will be beneath the favorable right entrance region of this jet streak, along with the associated mid-level frontogenesis. The precipitation during this period should be all snow across the entire forecast area. Then, later Sunday into Sunday night/early Monday, at least a couple waves will eject out of the southwest/south central U.S. inducing surface waves along the main frontal zone well to the south of the forecast area. These waves will spill precipitation well north of the frontal zone into the forecast area. The waves will also be accompanied by a surge of mid-level warm air advection, that may produce periods of mixed precipitation or freezing rain across part of the area. As stated above, the overall trend has been colder, so location south of I-70 stand the best chance to see icy conditions. Considering the lingering uncertainty with this system, it will continue to be watched closely. However, in any event, it appears that most of the forecast area will see accumulating wintry precipitation with this system, which may be significant. The remainder of the long term period, later Monday into Wednesday, should provide quiet weather. However, much cooler than normal conditions will persist. Bak && .AVIATION... ISSUED 1129 AM CST Wed Feb 26 2014 VFR conditions will prevail through the entire 18z TAF period. The main aviation challenge will be wind direction, as a weak cold front drops through the area tonight. Winds will initially be from the southwest at 10 to 15kt early this afternoon, then will increase and gust over 20kt from mid afternoon into the evening. As the front approaches, winds will veer to westerly after 05/06z, then finally to northwesterly late tonight through Thursday morning. Due to a continuing tight pressure gradient behind the front, gusts over 20kt will persist through 18z. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY from Midnight tonight to 11 AM CST Thursday FOR ILZ027>031-036>038. &&
Hazardous weather outlook, Feb 26, 11:44 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1144 AM CST WED FEB 26 2014 ILZ027>031-036>038-041-271200- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 1144 AM CST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING WILL CONTINUE ALONG PORTIONS OF THE ILLINOIS RIVER. BRISK NORTHWESTERLY WINDS BEHIND A DEPARTING COLD FRONT WILL CREATE WIND-CHILL READINGS FROM 10 BELOW TO 20 BELOW ZERO LATE TONIGHT INTO EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FAST-MOVING WEATHER SYSTEM WILL BRING A PERIOD OF LIGHT SNOW TO THE AREA FROM LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE LIKELY. A STRONGER STORM SYSTEM WILL IMPACT THE AREA LATE IN THE WEEKEND...BRINGING SNOW FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. SEVERAL INCHES OF SNOW WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ040-047-049-050-271200- CASS-MORGAN-SCHUYLER-SCOTT- 1144 AM CST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING WILL CONTINUE ALONG PORTIONS OF THE ILLINOIS RIVER. BRISK NORTHWESTERLY WINDS BEHIND A DEPARTING COLD FRONT WILL CREATE WIND-CHILL READINGS FROM ZERO TO 10 BELOW ZERO LATE TONIGHT INTO EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FAST-MOVING WEATHER SYSTEM WILL BRING A PERIOD OF LIGHT SNOW TO THE AREA FROM LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. SNOW ACCUMULATIONS OF AROUND 1 INCH ARE LIKELY. A STRONGER STORM SYSTEM WILL IMPACT THE AREA LATE IN THE WEEKEND...BRINGING SNOW FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. SEVERAL INCHES OF SNOW WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ042>046-048-051>057-061-271200- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 1144 AM CST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING WILL CONTINUE ALONG PORTIONS OF THE SANGAMON RIVER. BRISK NORTHWESTERLY WINDS BEHIND A DEPARTING COLD FRONT WILL CREATE WIND-CHILL READINGS FROM ZERO TO 10 BELOW ZERO LATE TONIGHT INTO EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FAST-MOVING WEATHER SYSTEM WILL BRING A PERIOD OF LIGHT SNOW TO THE AREA FROM LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. SNOW ACCUMULATIONS OF AROUND 1 INCH ARE LIKELY. A STRONGER STORM SYSTEM WILL IMPACT THE AREA LATE IN THE WEEKEND...BRINGING SNOW FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. SEVERAL INCHES OF SNOW WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ062-063-066>068-071>073-271200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1144 AM CST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING WILL CONTINUE ALONG THE WABASH...LITTLE WABASH...AND EMBARRAS RIVERS. BRISK NORTHWESTERLY WINDS BEHIND A DEPARTING COLD FRONT WILL CREATE WIND-CHILL READINGS FROM ZERO TO 10 BELOW ZERO LATE TONIGHT INTO EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FAST-MOVING WEATHER SYSTEM WILL BRING A PERIOD OF LIGHT SNOW TO THE AREA FROM LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. SNOW ACCUMULATIONS OF 1 INCH OR LESS ARE LIKELY. A STRONGER STORM SYSTEM WILL IMPACT THE AREA LATE IN THE WEEKEND...BRINGING A WINTRY MIX OF FREEZING RAIN...SLEET...AND SNOW FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. A SIGNIFICANT ACCUMULATION OF ICE AND SNOW IS POSSIBLE. STAY TUNED TO LATER FORECASTS FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. BARNES
Nearby
Wind Chill Advisories in Illinois, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.